| Model Number |
G36333 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/08/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: (b)(6) 2020.Occupation: staff specialist ctr quality.(b)(4).The device was reportedly occluded with the wire guide.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, a micropuncture transitionless access set became occluded while using the device for a right radial arterial line.The line had been placed the previous day and was used for arterial blood pressure monitoring and arterial blood gas analysis in a critically ill, mechanically ventilated patient.After being transferred between intensive care units, blood was unable to be drawn from the arterial line, which had a poor arterial waveform tracing.The arterial line dressing was removed, and it was discovered that the introducer, described as the stainless steel wire guide, was in place.The arterial line was removed.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: see b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 18may2020.The device was placed (b)(6) 2020 and was in place for over fourteen hours when it was discovered that both the inner and outer cannula/catheter were left in place after insertion of the device.Normal saline was used with a pressure bag to keep the line open.No part of the device remained in the body, no additional procedures were required, and the patient did not experience any adverse effects from the event.
Additional Manufacturer Narrative
Summary of event: as reported, a micropuncture transitionless access set became occluded while using the device for a right radial arterial line.The line had been placed the previous day and was used for arterial blood pressure monitoring and arterial blood gas analysis in a critically ill, mechanically ventilated patient.After being transferred between intensive care units, blood was unable to be drawn from the arterial line, which had a poor arterial waveform tracing.The arterial line dressing was removed, and it was discovered that the introducer, described as the stainless steel wire guide, was in place.The arterial line was removed.Additional information was received 18may2020.The device was placed (b)(6) 2020 and was in place for over fourteen hours when it was discovered that both the inner and outer cannula/catheter were left in place after insertion of the device.Normal saline was used with a pressure bag to keep the line open.No part of the device remained in the body, no additional procedures were required, and the patient did not experience any adverse effects from the event.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation and thus a device failure analysis could not be performed.A document-based investigation evaluation was performed.No related nonconformances were found, and there have been no other reported complaints for this lot number except for one complaint, associated with off-label use, from the same user and facility.Based on the investigation there is objective evidence to support that the device was manufactured to specification.Cook also reviewed the device master record including quality controls, manufacturing instructions, and instructions for use.It was concluded that there are adequate measures in place to mitigate the risk of this failure occurring.The complaint device is packaged with instructions for use (ifu) the ifu states that the intended use of the device is for the placement of wire guides up to 0.038 inch diameter into the peripheral vascular system when a small 21 gauge needle stick is desired.The instructions for use are as follows: 1.Insert the needle into the vessel; 2.Advance the.018 inch wire guide through the introducer needle; 3.Withdraw the introducer needle, leaving wire guide in place; 4.Advance the introducer/dilator pair over the wire guide; 5.Remove the dilator and the wire guide, leaving the introducer catheter in place; 6.Advance a wire guide through the introducer catheter; 7.Remove the introducer catheter, leaving the wire guide in place; 8.Proceed with the planned intervention.Based on the information provided and the results of the investigation, cook has concluded that this event can likely be traced to off-label use and procedural/user issues.The mpis set is not intended for use as an arterial line but is rather used to place a guidewire for procedures.The user did not remove the dilator and introducer catheter, as instructed in the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.